Strategy-Proof Probabilistic Mechanisms in Economies with Pure Public Goods

B. Dutta, H.J.M. Peters, A. Sen

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

Public good economies where agents are endowed with strictly convex continuous single-peaked preferences on a convex subset of Euclidean space are considered. Such an economy arises for instance in the classical problem of allocating a given budget to finance the provision of several public goods where the agents have monotonically increasing strictly convex continuous preferences. A probabilistic mechanism assigns a probability distribution over the feasible alternatives to any profile of reported preferences. The main result of the paper establishes that any strategy-proof (in the sense of A. Gibbard, Econometrica 45 (1977), 665--681) and unanimous mechanism must be a random dictatorship. Journal of Economic Literature Classification Numbers: D70, D71, H40, C60.
Original languageEnglish
Pages (from-to)392-416
JournalJournal of Economic Theory
Volume106
DOIs
Publication statusPublished - 1 Jan 2002

Cite this